Posted by novelagent on July 17, 2012, at 10:06:54
In reply to Namenda (memantine) for OCD, posted by ceebee on July 17, 2012, at 5:30:25
Are you taking it at the same time of day each day? Because if you're off by even an hour, the side effects will be far worse than if you are consistently taking it at the same time of day. Memantine is sensitive to that, just like wth antipsychotics...
> So about a month ago I started taking Namenda (memantine) for OCD. Started out @ 5mg. Increased to 10mg then to 15mg then to 20mg. Side effects were initially some feelings of derealization/depersonalization, dizziness, and increased anxiety (as a result of all of the above). In addition to OCD, I have also have pretty well controlled panic disorder.
> Unfortunately it has been 16 days on 20mg, and the side effects are still hanging around. I've even had two full-blown panic attacks since the increase, something I haven't had in many months. My anxiety and OCD symptoms are much worse right now, and I think I've pushed it too far. I'm pretty sure the next logical step for me is to decrease back down to 15mg. What do you all think?